MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KNEE NAIL GOLD 10X38 RETRO/TIB; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. KNEE NAIL GOLD 10X38 RETRO/TIB; NAIL, FIXATION, BONE
Model Number 71633238
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Neovascularization (1978)
Date of Event 04/14/2008
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a left hip revision surgery due to acetabular fracture.Patient developed avascular necrosis of his femoral head with post-traumatic arthritis.
 
Additional Manufacturer Narrative
The devices, used in treatment were not returned for evaluation, reporting event could not be confirmed.A clinical evaluation was conducted and confirms the root cause of the avascular necrosis of his femoral head with subsequent posttraumatic arthritis cannot, definitively be concluded.It is unknown what the trauma of the mva just 9 months previously may have contributed.Although elevated cobalt levels, migration and lucency around the cup from radiological studies and loosening, as well as milky material from the hip joint and flocculent debris are consistent with findings associated with metallosis; without the radiology images and the return of the implant it cannot be confirmed.It cannot be concluded that the reported clinical reactions were associated with a mal-performance of the implant.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.Factors and/or some potential probable causes that could contribute to the reported event include but not limited to traumatic injury and overuse.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.

Brand Name
KNEE NAIL GOLD 10X38 RETRO/TIB
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9217844
Report Number1020279-2019-03700
Device Sequence Number13994908
Product Code JDS
UDI-Device Identifier03596010410153
UDI-Public03596010410153
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K981529
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2008
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/08/2017
Device Model Number71633238
Device Catalogue Number71633238
Device Lot Number07GM07279
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;